I have been on chantix since may 28th. I have not smoked since June 3rd, 2007. I swear by this stuff, and believe it definatly “helps” for those who want to quit. I also realize that it is NOT for everyone.
My concern is that I went to the doctor because the past few days I have been experiencing urinating issues. I would urinate, and then feel like I had to urinate again, 2 minutes later! Then this morning, it was accomponied by burning. I have had 2 moderate pains (2 seperate occasions) the past month, with what I would describe as pains in my right lower back, or kidney area.
As I said, I went to the doctor thinking it was a bladder infection, and after a urine examine, it was determined that I had a blood in my urine! Wow, shocker! He prescribed Cipro and I am to return in a week to retest.
I am 36, smoked for 15 years, but otherwise, I would consider myself healthy. I also had a prostate exam during this visit, to make sure that I wasnt having any issues there. Have there been any other complaints like this, that you know of?
First of all allow me to congratulate you on your six weeks success in quitting the nicotine addiction. Even with the use of Chantix I know it is not an easy thing to do.
The symptoms you describe of feeling like urinating frequently, burning during urination accompanied by pain in the back, are classic symptoms of urinary tract infections.
Most people are alarmed when they see blood in their urine. You did the right thing by going to the doctor and getting your self checked out by an health care provider.
You doctor prescribed you an antibiotic to fight the infection and wants to follow-up with you to see if the symptoms improve. I would do as he says and see what the follow-up shows. More than likely you have a case of urinary tract infection that will clear up with the antibiotics.
Your symptoms probably have nothing to do with you taking Chantix. However there exist an infrequent association between Chantix and kidney stones. Kidney stones may cause some of your symptoms and can cause blood in the urine too. Kidney stones may provide a “nesting” point for bacteria to grow.
Medicine is an art and although sometimes things seem straight forward many times they are not.
“Common things are common” is a saying that doctors use to remind themselves to think of the most common things first. You may just have a urinary tract infection and your doctor is treating you for that.
Thanks for your question. And let us know how it turns out please.
[widget id=”related_widget-1256023952″]Related Widget[/widget]